MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 9MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 9MM RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74035271
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the siz 7-8 9mm right bcs insert trial that has cracked.This was discovered while assembling sets and was not involved in a surgery so did not affect any patient.No case involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is damaged with chips and cracks, rendering the device inoperable.The device was manufactured in 2013 and shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS ART ISRT TRL SZ 7-8 9MM RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11090157
Report Number1020279-2020-07931
Device Sequence Number2694855
Product Code JWH
UDI-Device Identifier00885556157787
UDI-Public00885556157787
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035271
Device Catalogue Number74035271
Device Lot Number13KAP7712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1